Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Level crossings of a random polynomial with hyperbolic elements

Author: K. Farahmand
Journal: Proc. Amer. Math. Soc. 123 (1995), 1887-1892
MSC: Primary 60H99; Secondary 42A05
MathSciNet review: 1264810
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides an asymptotic estimate for the expected number of K-level crossings of a random hyperbolic polynomial $ {g_1}\cosh x + {g_2}\cosh 2x + \cdots + {g_n}\cosh nx$, where $ {g_j}(j = 1,2, \ldots ,n)$ are independent normally distributed random variables with mean zero, variance one and K is any constant independent of x. It is shown that the result for $ K = 0$ remains valid as long as $ K \equiv {K_n} = O(\sqrt n )$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60H99, 42A05

Retrieve articles in all journals with MSC: 60H99, 42A05

Additional Information

Keywords: Gaussian process, number of real roots, Kac-Rice formula, algebraic polynomials, trigonometric polynomials, fixed probability space
Article copyright: © Copyright 1995 American Mathematical Society